MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 SCREW 6.5MM X 30MM; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. G7 SCREW 6.5MM X 30MM; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 110010269 g7 osseoti multihole 62mm h 66269346.Unknown screw unknown.Unknown screw unknown.G2: foreign: switzerland.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent an initial hip arthroplasty.Subsequently, the patient is being revised three months post implantation due to implant loosening.It was reported that the multihole dm was implanted with a gap in the anterior cranial.The gap was filled with bone substitute and 3 screws.The bone substitute was not stable enough resulting in loosening of the screws followed by pushing out the dual mobility liner.The liner was loose in the cup resulting in metal abrasion of internal cup rim.The acetabular component, liner, and screws were exchanged.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d1, d2, d4, g3, g4, g6, h2.
 
Event or Problem Description
No additional event information to report at this time.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The screws weren't returned so no evaluation could be complete.A review of the device history records identified no related deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues: interval revision surgery for a right total hip arthroplasty with acetabular cup liner replacement.The root cause of the reported issue is attributed to off-label use, a tm augment was initially needed to support the cup, the cup was implanted without the support of the augment which led to the subsequent loose screws and the disassociation of the liner from the cup.This is considered off-label under possible adverse effects dislocation and subluxation due to inadequate fixation, malalignment, malposition, excessive, unusual and/or awkward movement and/or activity, trauma, weight gain, or obesity and improper positioning.Muscle and fibrous tissue laxity can also contribute to these conditions.Additionally, under contraindications bone or musculature compromised by disease, infection, or prior implantation that cannot provide adequate support or fixation for the prosthesis.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 SCREW 6.5MM X 30MM
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19360164
Report Number0001825034-2024-01309
Device Sequence Number6342425
Product Code PBI
UDI-Device Identifier00880304527478
UDI-Public(01)00880304527478(17)291120(10)6685697
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number010000999
Device Lot Number6685697
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer07/02/2024
10/09/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/25/2024
10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown